+ Site Statistics
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

Drug-induced QT-interval prolongation and recurrent torsade de pointes in a child with heterotaxy syndrome and KCNE1 D85N polymorphism



Drug-induced QT-interval prolongation and recurrent torsade de pointes in a child with heterotaxy syndrome and KCNE1 D85N polymorphism



Journal of Electrocardiology 45(6): 770-773



We present a child case of heterotaxy syndrome (asplenia syndrome) after Fontan procedure that showed extreme prolongation of QT interval and torsade de pointes (TdP) after administration of sodium channel blockers for paroxysmal atrial tachycardia. Despite low serum concentration of the drugs, QT prolongation persisted and TdP attacks with unconsciousness recurred, possibly in association with junctional bradycardia and myocardial damage although he had never experienced QT prolongation during bradycardia before. Temporal cardiac pacing via a venous route to exclude possible implication of bradycardia in induction of TdP was difficult to apply due to total cavopulmonary connection (TCPC) circulation. Continuous intravenous administration of low-dose isoproterenol was started but an appropriate heart rate for prevention of TdP was difficult to obtain. Finally, we were urged to conduct implantation of a DDD pacemaker combined with ICD surgically with epicardial leads, resulting in successful suppression of TdP and syncope. Screening of the genotype disclosed the KCNE1 D85N polymorphism, which is known as one of the typical disease-causing gene variants in long-QT syndrome (LQTS).

Please choose payment method:






(PDF emailed within 0-6 h: $19.90)

Accession: 036586228

Download citation: RISBibTeXText

PMID: 22999324

DOI: 10.1016/j.jelectrocard.2012.07.013


Related references

A large candidate gene survey identifies the KCNE1 D85N polymorphism as a possible modulator of drug-induced torsades de pointes. Circulation. Cardiovascular Genetics 5(1): 91-99, 2012

Intracoronary acetylcholine-induced prolongation of the QT interval and Torsade des Pointes in long QT interval syndrome. Japanese Heart Journal 35(5): 683-688, 1994

Clinical characteristics of patients with drug-induced QT interval prolongation and torsade de pointes: identification of risk factors. Clinical Research in Cardiology 98(4): 208-212, 2009

QT interval prolongation and torsade de pointes induced by propofol and hypoalbuminemia. International Heart Journal 51(5): 365-366, 2010

Torsade de pointes induced by astemizole in a patient with prolongation of the QT interval. American Heart Journal 125(5 Pt 1): 1436-1438, 1993

Measurement of J-T peak c along with QT-Interval Prolongation May Increase the Assay Sensitivity and Specificity for Predicting the Onset of Drug-Induced Torsade de Pointes: Experimental Evidences Based on Proarrhythmia Model Animals. Cardiovascular Toxicology 19(4): 357-364, 2019

Predicting torsade de pointes in acquired long QT syndrome: optimal identification of critical QT interval prolongation. Cardiology 122(1): 3-11, 2012

Extreme QT interval prolongation and helicoid ventricular tachycardia (torsade de pointes) in non-ST-elevation acute coronary syndrome. Revista Espanola de Cardiologia 65(3): 294-296, 2012

Drug-induced QT prolongation and torsade de pointes arrhythmias. DMW Deutsche Medizinische Wochenschrift 125(22): 703-708, 2 Juni, 2000

Cellular mechanism of drug-induced QT prolongation and Torsade de Pointes. Journal of Pharmacological Sciences 94(Suppl. 1): 13P, 2004

Cardiac safety, drug-induced QT prolongation and torsade de pointes (TdP). British Journal of Clinical Pharmacology 73(3): 331-334, 2012

QT interval prolongation and torsade de pointes. International Journal of Cardiology 131(2): E51, 2009

Antiarrhythmic drug induced torsade de pointes lack of relationship to marked qt prolongation. Journal Of The American College Of CardiologySuppl. A: 56a, 1988

Diphenhydramine induced QT prolongation and torsade de pointes: An uncommon effect of a common drug. Cardiology Journal 17(5): 509-511, 2010

Current concepts in the mechanisms and management of drug-induced QT prolongation and torsade de pointes. American Heart Journal 153(6): 891-899, 2007